# SDR WRLA99010

- Difficulty date: January 22, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N277WA
- Make and model: Doug MD-11
- Aircraft serial: 48743
- Engine: Pwa PW4462
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

DURING INITIAL CLIMB AFTER TAKEOFF ON FLIGHT NR WOA972, FLIGHT CREW RECEIVED NOTIFICATION FROM AIRPORT TOWER THAT 'TWO FIREBALLS' WERE NOTED EXITING FROM THE NR 1 ENGINE DURING DEPARTURE.  FLIGHT CREW NOTED THAT ALL ENGINES PARAMETERS WERE NORMAL.  FLIGHT CREW ELECTED TO RETURN TO POINT OF DEPARTURE.  AIRCRAFT RETURNED TO POINT OF DEPARTURE WITHOUT FURTHER INCIDENT.  MAINTENANCE NOTED THAT THERE WERE NO 'OPEN FAULTS' IN THE CENTRAL FAULT DISPLAY SYSTEMS THAT WOULD INDICATE A MALFUNCTION WITH THE NR 1 ENGINE.  ENGINE WAS RUN WITH ALL PARAMETERS NORMAL, AND WITH NO FAULTS NOTED IN THE CFDS.  AIRCRAFT WAS RETURNED TO SERVICE.  (M)
